CSN Login
Members Online: 9

Update on Test Results

grannabeth
Posts: 94
Joined: Apr 2013

Since you all were so kind to board the pink bus with me last Monday, I thought I would let you all know the results of the tests.  The good news first --- the gyno and the ultra sound all came back negative.  Yippee!!!!!  Now, the not so good news.  My DEXA Scan was not good at all.  I've been diagnosed with osteoporosis of the lumbar spine.  My Vitamin D levels were at 17 - very low.  So now my onc has referred me to the Mineral Metabolism dept for a  complete workup and evaluation.  She says we have to get this addressed!  I am not sure what all of this will entail, but I'm not liking any of this.   I am waiting for a call to set up the appointment for the initial evaluaiton. Have any of you had this after radiation?   

Yesterday I started on my five year journey with tamoxifen.  So far so good.  No SE, but then again I don't know how long it takes ,if you are going to have SE, for them to show up.  I'm guessing it probably takes longer than two days.

Grannabeth

coco2008's picture
coco2008
Posts: 406
Joined: May 2013

Congrats on your ultra sound and gyno.  Will be praying that the new Vitamin and mineral situation is an easy fix.  It's time for you to have a break.

Sandy

survivorbc09
Posts: 4378
Joined: Jun 2009

Congrats on your results from your gyno appointment.  Hoping you can get your Vit. D level up by supplements.

Jan

mommaellen's picture
mommaellen
Posts: 190
Joined: Nov 2012

So glad that you got great results on your gyno and ultra sound.  I will be praying that your vitamin D levels go up and that you will have no side effects from the tamoxifen.

 

Hugs,

 

Mommaellen

DianeBC's picture
DianeBC
Posts: 3888
Joined: Jun 2009

Congrats on the good news!  Hoping your Vit. D levels will go up for you!

Hugs, Diane

Candi Cane
Posts: 161
Joined: May 2013

Yippee back to you!  Great news and get those Vitamin D levels way up!

 

Josie21
Posts: 364
Joined: Nov 2012

Great news about the ultrasound and the gyno visit!!  I know there are many ways to address your osteoporosis and low vitamin D levels, so try to stay calm until you see your doctor.  As far as the tamoxifen, I did really good on that.  I took it for 2 and a half years until I had to switch to Aromasin (after hysterectomy).  The worst SE I had was hot flashes.  I just can't remember when they started.

Hugs,

Ginny

Angie2U's picture
Angie2U
Posts: 2993
Joined: Sep 2009

Good news!  Now get your D level up! 

Hugs, Angie

SIROD's picture
SIROD
Posts: 2204
Joined: Jun 2010

Dear Grannabeth,

Tamoxifen is an excellent drug but like all prescription medicine it does have side effects.  Some you can live with it and some you have to know when to see a gynecologist.  I had some problems with Tamoxifen which I used for 4 years.

Radiation did not cause me osteoporosis but Aromatase Inhibitors did.  AI as they are know do deprieve one's body of estrogen.  I was probably at the age also to develop the condition.  I began to use Fosamax, then Boniva.  In my case they caused me to have uveitis but I never read of another who had my problem.  Some do an IV infusion of Zometa and a new drug which name I have forgotten.

I also had low vitamin D and now take a supplement.

Good luck to you as you begin your journey on Tamoxifen.  I am certain your doctor will find a way to help with your osteoporosis. 

Best,

Doris

 

Pink Rose
Posts: 495
Joined: Nov 2012

Congratulations!  I hope that you do well on tamoxifen.  If you do have side effects, let your oncologist know and hopefully he can help you.

 

Faith_In_God
Posts: 76
Joined: Mar 2013

Good news.

I started tamox a few days ago (July 11). So far the SE are (more frequent) hot flashes.

I see my Gyno doctor next Monday for the internal ultra sound and my DEXA scan is scheduled after 3 months.

I hope your Vit D levels will go up soon.

 

Faith

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

Good news!  Congrats and good luck with tamox!

VickiSam's picture
VickiSam
Posts: 8499
Joined: Aug 2009

prayer that tamox offers no side efforts to you, or your body.

Strength, Courage and HOPE for a Cure.

Vicki Sam

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

Hoping for no side effects with tamox and congrats on your good news!

Lex

Noel's picture
Noel
Posts: 3101
Joined: Apr 2009

Congrats and good luck to you!

Nana Sue
Posts: 55
Joined: Jul 2013

Very good news about no clots.  Wishing you good luck on tamoxifen!

Kobias
Posts: 115
Joined: Jun 2013

Congrats for your good news!

Kathy

Ritzy's picture
Ritzy
Posts: 4384
Joined: Aug 2009

How are you doing on tamox Beth? 

Sue :)

LoveBabyJesus's picture
LoveBabyJesus
Posts: 1659
Joined: Jan 2011

I am happy about your first two gyno results. May you contunue to walk on this path and enjoy many more years.

I hope yout other situation resolves itself soon. Hang in there!

 

Hugs

grannabeth
Posts: 94
Joined: Apr 2013

Sue, thanks for asking.  I have noticed a few strange things going on. Have swelling in my feet and ankles so asked my surgeon when I was there for a follow up visit on Tuesday and she immediately sent me for a Doppler Scan.  Thankfully the tech did not see any clots, but have not seen the final report, but I assume everything is as the tech indicated.  Am also having some abdominal pain and have sent my medical onc an email to see if it is anything I should be concerned about.  Also surgeon is sending me to physical therapist for lymphedema.  I had no clue--I just thought it was scar tissue that was inhibiting my movements and it would go away.  Other than this, the tamoxifen has not been so bad--I've been on it almost two weeks and not sure if that is a long enough time for SE to be showing up.  Have any of you had these symptoms and did they show up this early on in your tamoxifen treatment?

 

GrannaBeth

JJDS
Posts: 259
Joined: Apr 2013

Could any of that be a side effect of tamox Beth?  I am glad you're seeing a pt for your lymphedema.  It will help a lot! 

 

June Bugs
Posts: 169
Joined: May 2013

Good news that there were no clots.  I am not on tamox, so, I don't know how long it might take if you are going to have side effects.  I hope you have none ever.

Thanks for the update.

Hugs, June

Megan M's picture
Megan M
Posts: 3001
Joined: Dec 2009

Did you hear anything from your medical onc about the pain?

Alexis F's picture
Alexis F
Posts: 3604
Joined: May 2009

Good news is so welcoming and I love yours!  Congratulations!

Lex

disneyfan2008
Posts: 5504
Joined: Oct 2010

Thanks for the update....the bus ride was FUN...as always

YOU are starting tamoxifen and I start my LAST month (final bottle)-seems like just yesterday I started it.

MY gyno did suggest regular internal ultrasounds (not sure offical name) but my onoclogist insisted-to monitor if uterus was enlarging (one possilbe side effect)-so just a thought to ask either of your Drs if you should have such a exam!Smile

I also have LOW Vit. D....just upped dosage-

Thinking of you..

 

Denise

disneyfan2008
Posts: 5504
Joined: Oct 2010

Thanks for the update....the bus ride was FUN...as always

YOU are starting tamoxifen and I start my LAST month (final bottle)-seems like just yesterday I started it.

MY gyno did suggest regular internal ultrasounds (not sure offical name) but my onoclogist insisted-to monitor if uterus was enlarging (one possilbe side effect)-so just a thought to ask either of your Drs if you should have such a exam!Smile

I also have LOW Vit. D....just upped dosage-

Thinking of you..

 

Denise

Carlee
Posts: 100
Joined: Jul 2013

I take a vitamin D supplement also.  Is your level up any yet?

June Bugs
Posts: 169
Joined: May 2013

I also take Vitamin D as a boost.  Doesn't it seem like most of us are low in Vitamin D?

 

Lynn Smith
Posts: 1265
Joined: Mar 2011

My D levels were down after having a long bout with bronchitis.Also iron.it's back up the last time I went to the onclogist but not where I want it.It was 11.8 and 12 is good she said.I'm used to have it 12.5.I take 1,000 iu's a day for Vitamin D.Lately my hip bone seems to be out of whack.I think I also have low bone densisty.I'm 66 and I'm sure it's low. Bone scan is supposed to be done but I've had my share of X rays since my dx 4 years ago.Lungs, legs. plenty of mammos and stomach Test.And of course everytime I question anotyher X ray they say.You get more radiation from the sun. To me it;s more natural than a machine.And besides I'm not a sun worshipper.Tried laying out this year but not enough sunny warmer days. Cool this year.

Lynn Smith       

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network